Tornadoes · United States · Georgia · 2018
EF3 tornado, St Marys Arpt, Georgia, December 2, 2018
This EF3 tornado ran 7.1 miles across Camden County on December 2, 2018, touching down at 3:10 PM EST and reaching 900 yards wide. It killed nobody and injured 4.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mphthis tornado
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF3
- Date
- December 2, 2018
- Touchdown
- 3:10 PM EST (20:10 UTC)
- Lifted
- 3:20 PM EST (20:20 UTC)
- On the ground
- 10 minutes
- Path length
- 7.1 miles (11.4 km)
- Path width
- 900 yards (823 m)
- Deaths
- 0
- Injuries
- 4
- County
- Camden County
- Touchdown point
- 30.780, -81.550
- Lift-off point
- 30.820, -81.440
- Record number
- 1812021410-01
What the Weather Service recorded
A lifting warm front, very saturated airmass and strong upper level dynamics ahead of a cold front created a couple waves of localized heavy rainfall across the local area from Dec. 1-2nd. A pre-frontal squall line with embedded supercell storms crossed the area during the afternoon of Dec. 2nd which triggered a few weak tornadoes.
National Weather Service Jacksonville Storm Survey|revealed damage consistent with EF-3 tornado damage at Naval |Submarine Base Kings Bay, which was confirmed by a 125 knot / 144 |mph maximum wind gust measurement from a docked Coast Guard |vessel. This is the strongest tornado in recent memory within the |National Weather Service Jacksonville's area of responsibility in |southeast Georgia, northeast and north central Florida. Four |injuries were reported by officials at Naval Submarine Base Kings |Bay. The tornado continued on an east-northeast path across |Cumberland Island, beginning from Old House Creek and exiting into|the Atlantic waters just south of the Stafford Beach Campground. |The tornado path across Cumberland Island was estimated by |Cumberland Island National Seashore park rangers to be |approximately one-third to one half mile wide. Significant tree |damage occurred within the tornado path across Cumberland Island, |with no structural damage reported. The main park road and several|trails on Cumberland Island were left impassable by the tree |damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
29 minutes of warning. NWS JAX issued a tornado warning for this county at 19:41 UTC, 29 minutes before the tornado touched down, in force until 20:15 UTC.
The county was under a tornado watch, issued at 15:00 UTC and running to 23:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 03:56 UTC | 04:30 UTC | Severe Thunderstorm Warning | JAX |
| 04:31 UTC | 05:30 UTC | Severe Thunderstorm Warning | JAX |
| 04:53 UTC | 05:30 UTC | Tornado Warning | JAX |
| 15:00 UTC | 23:00 UTC | Tornado Watch | JAX |
| 18:29 UTC | 00:00 UTC | Flood Watch | JAX |
| 19:36 UTC | 20:03 UTC | Severe Thunderstorm Warning | JAX |
| 19:37 UTC | 20:00 UTC | Severe Thunderstorm Warning | JAX |
| 19:41 UTC | 20:15 UTC | Tornado Warning | JAX |
| 19:59 UTC | 23:00 UTC | Flood Advisory | JAX |
| 20:00 UTC | 20:30 UTC | Tornado Warning | JAX |
| 20:20 UTC | 21:00 UTC | Severe Thunderstorm Warning | JAX |
| 20:34 UTC | 21:00 UTC | Tornado Warning | JAX |
| 20:49 UTC | 23:45 UTC | Flood Advisory | JAX |
| 20:59 UTC | 21:45 UTC | Severe Thunderstorm Warning | JAX |
| 21:26 UTC | 22:00 UTC | Severe Thunderstorm Warning | JAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the tornado touched down at Dec 2, 2:54 PM EST, 16 minutes earlier.
Area forecast discussion, Dec 2, 2:54 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
254 PM EST Sun Dec 2 2018
...Potential for severe weather and flooding through Monday...
.Near Term.../through Monday/...
Region will be in the warm sector, South of a warm front and East
of a cold front through this evening. A warm and moist, unstable
airmass will be place leading to a continued potential for strong
to severe storms, with tornadoes possible.
The cold front will reach the far Northwestern counties late Today,
then slowly push Southeast to near the GA/FL line Overnight,
then stall through the day Monday, as waves move Northeast along the
boundary. This front will continue to produce strong to severe
storms along and ahead of it. A secondary trough will push South
into SE GA Monday, which will keep activity going over SE GA as
well. Potential for localized heavy rainfall, especially late
Tonight into Monday as waves develop on the front and it stalls.
Flood watch has been issued for SE GA, as that area has received a
significant amount of rainfall recently, and training cells are
expected through at least Tonight. This area may need to be extended
depending on how much rain falls over NE FL this afternoon.
Temperatures will be well above normal Tonight, with readings near
to normal over SE GA Monday, and well above normal over NE FL.
&&
.Short Term.../Monday night through Wednesday/...
Cold front will move just to the South Monday night, with potential
for showers lingering over Southern counties into Tuesday morning.
High pressure will build to the West Tuesday, with skies clearing
from Northwest to Southeast through the day. Broad range in
temperatures expected from North to South Monday night, with
readings into the middle 40s over SE GA, and lows near 60 near
Ocala. Temperatures will recover a little on Tuesday with increasing
sunshine, but strength of cold advection will limit highs.
Strong high pressure will continue to build from the West Northwest
through Wednesday, providing mainly clear skies, and continued cold
advection. Lows Tuesday night are expected to dip into the mid to
upper 30s over SE GA and Suwannee valley of NE FL. Winds are
expected to stir Tuesday night, limiting frost potential. Highs will
be limited to the 50s across the region Wednesday.
&&
.Long Term.../Wednesday night through Sunday/...
Strong high pressure will become parked to the North for Wednesday
night into Thursday. A cold Northwest/North flow will prevail for
Wednesday night, with lows away from the coast dipping into the 30s.
A widespread frost/freeze will be expected inland. An increasingly
onshore flow is expected for Thursday producing some coastal clouds,
with temperatures beginning to moderate, but still below seasonal
averages.
The high will weaken and drift Northeast through Friday, as a low
gathers to the West. Low pressure will track East along the Gulf
coast Saturday, with the associated warm front extending East across
forecast area. At this point the best chance for precipitation
Saturday will be across SE GA. This low is then projected to track
across the forecast area Saturday night, dragging its cold front
through Sunday. Timing will be adjusted through the week, but at
this point looks like there is a potential for a fairly stormy
weekend. Near to slightly below normal readings will be expected for
Friday. For Saturday, the position of the warm front will determine
temperatures, with readings to the South above normal and near to
below to the North. At this point, drawing the expected front near
the GA/FL line. Temperatures expected to trend below normal for
Sunday.
&&
.Marine...
Strong to severe thunderstorms will be possible through Monday, as a
cold front slowly moves Southeast across area waters. The front will
move South of the waters Monday night, with high pressure building
to the West on Tuesday. The high will then build to the Northwest
Wednesday, then North Thursday. High pressure will remain to the
North through Saturday, as a low approaches from the West. This low
will cross the region on Sunday.
Rip Currents: Low risk through Monday.
&&
.AVIATION...
Occasional breezy south-southwest will continue through Monday
morning ahead of a cold front. Showers and isolated to scattered
storms expected next 24 hours with best chances in the next 12 hours
north of a line from GNV-JAX-SSI. Front will temporarily stall on
Monday over southeast GA and northeast FL then push south of the
area Monday night. At TAF sites, VFR to MVFR cigs with chance of
showers and possible isolated t-storm expected through rest of the
afternoon with generally deteriorating conditions tonight as rounds
of showers and a few storms are expected. An area of low cigs in
IFR range may shift east to northeast across portions of northeast
FL and southeast GA during the overnight hours and continue to be
possible into Monday morning, with potential for LIFR cigs generally
from GNV-JAX-SSI from 06z to 15z but only low to medium confidence
in this occurring at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 70 47 61 / 70 70 30 0
SSI 68 70 51 64 / 70 90 50 10
JAX 70 77 52 66 / 50 90 50 10
SGJ 71 78 57 67 / 20 60 50 10
GNV 71 78 56 69 / 40 70 50 10
OCF 71 80 59 71 / 40 90 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Flood Watch through Monday afternoon for Appling-Atkinson-Bacon-
Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
AM...None.
&&In the hours before
Special weather statement, Dec 2, 1:46 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
146 PM EST SUN DEC 2 2018
GAZ132-149-021930-
Atkinson GA-Coffee GA-
146 PM EST SUN DEC 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
NORTHWESTERN ATKINSON COUNTIES UNTIL 230 PM EST...
* At 146 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Willacoochee, moving east at 30
mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Douglas and Willacoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3156 8289 3139 8282 3131 8305 3132 8306
3135 8308 3135 8310 3137 8311 3139 8311
3140 8314 3143 8314 3146 8315
TIME...MOT...LOC 1846Z 258DEG 27KT 3141 8308
ZIBURALocal storm report, Dec 2, 1:59 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
159 PM EST SUN DEC 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLOOD 11 N BAXLEY 31.92N 82.36W
12/02/2018 Appling GA 911 CALL CENTER
TWO ROADS HAVING FLOODING ACROSS THEM IN NORTHERN APPLING
COUNTY OFF OF DOYLE ROAD.
&&
ASHASHYSpecial weather statement, Dec 2, 2:00 PM EST, 1 hour 10 minutes before
Special Weather Statement National Weather Service Jacksonville FL 200 PM EST SUN DEC 2 2018 GAZ152>154-164-165-022000- Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Brantley GA- Charlton GA- 200 PM EST SUN DEC 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...WEST CENTRAL GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES UNTIL 300 PM EST... * At 159 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles southeast of Hickox, or 10 miles south of Nahunta, moving northeast at 30 mph. Some rotation is being detected with this storm. * Wind gusts of 40 to 50 mph possible with this storm. * Locations impacted include... Waverly, Waynesville and Thalmann. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && A Tornado Watch remains in effect until 600 PM EST for southeastern Georgia. LAT...LON 3097 8197 3108 8202 3131 8170 3114 8157 TIME...MOT...LOC 1859Z 243DEG 25KT 3105 8194 WOLF
Special weather statement, Dec 2, 2:46 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
246 PM EST SUN DEC 2 2018
GAZ133-135-022000-
Appling GA-Jeff Davis GA-
246 PM EST SUN DEC 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN APPLING AND
NORTHEASTERN JEFF DAVIS COUNTIES UNTIL 300 PM EST...
* At 246 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Graham, moving northeast at 40
mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Plant Hatch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 600 PM EST for southeastern
Georgia.
LAT...LON 3195 8241 3196 8240 3195 8239 3195 8237
3194 8238 3194 8229 3193 8226 3184 8225
3182 8248 3195 8252 3195 8249 3196 8248
3196 8249 3197 8245
TIME...MOT...LOC 1946Z 221DEG 33KT 3189 8245
ZIBURASpecial weather statement, Dec 2, 3:06 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
306 PM EST SUN DEC 2 2018
FLZ032-033-037-133-022045-
Coastal St. Johns FL-Putnam FL-Clay FL-Inland St. Johns FL-
306 PM EST SUN DEC 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS...NORTHEASTERN
PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 345 PM EST...
* At 306 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Bostwick, or 10 miles northwest
of Hastings, moving northeast at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Saint Augustine, World Golf Village, Bostwick, South Ponte Vedra,
Vilano Beach, Picolata, Guana River State Park, Anastasia and
Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2971 8163 2987 8173 3016 8132 3014 8131
2991 8123
TIME...MOT...LOC 2006Z 241DEG 23KT 2983 8161
HESSSpecial weather statement, Dec 2, 3:08 PM EST, 2 minutes before
Special Weather Statement National Weather Service Jacksonville FL 308 PM EST SUN DEC 2 2018 GAZ163-022045- Clinch GA- 308 PM EST SUN DEC 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLINCH COUNTY UNTIL 345 PM EST... * At 308 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles north of Du Pont, or 8 miles northwest of Homerville, moving east at 35 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Cogdell. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && A Tornado Watch remains in effect until 600 PM EST for southeastern Georgia. LAT...LON 3100 8297 3118 8297 3118 8270 3109 8266 TIME...MOT...LOC 2008Z 263DEG 29KT 3110 8289 ZIBURA
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jacksonville, FL (KJAX), 12:00Z
8.2 hours before the tornado, 39 km from the path. December 2, 2018.
- Mixed-layer CAPE
- 1274 J/kg
- Mixed-layer CIN
- -40 J/kg
- Surface CAPE
- 68 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
- 0-3 km lapse rate
- 4.2 K/km
Jacksonville, FL (KJAX), 00:00Z
3.8 hours after it, 39 km from the path. December 3, 2018.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -4 J/kg
- Surface CAPE
- 1919 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 8.9
- 0-3 km lapse rate
- 5.9 K/km
The surface observations
Fernandina Beach (FHB), 21 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 18:15 UTC | 78.8 | 72 | 210° 14 kt | 1011.5 | ||
| 18:35 UTC | 77.5 | 72 | 220° 8 kt | 1011.2 | ||
| 18:55 UTC | 77 | 72 | 210° 9 kt | 1011.2 | ||
| 19:15 UTC | 76.5 | 72 | 200° 8 kt | 1010.8 | ||
| 19:35 UTC | 76 | 72 | 190° 7 kt | 1010.5 | ||
| 19:55 UTC | 77.5 | 72.7 | 170° 6 kt | 1010.2 | VCTS | |
| 20:15 UTC | 79.7 | 72.3 | 190° 8 kt | 1010.2 | TS | |
| 20:35 UTC | 79.7 | 72.3 | 200° 10 kt | 1009.8 | VCTS | |
| 20:55 UTC | 79.2 | 72 | 210° 9 kt | 1010.5 | TS | |
| 21:15 UTC | 78.8 | 72 | 200° 12 kt | 1011.2 | VCTS | |
| 21:35 UTC | 79.2 | 72 | 200° 10 kt | 1011.5 | TS | |
| 21:55 UTC | 79 | 72 | 300° 10 kt | 1011.9 | TS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Jacksonville radar (KJAX), 40 km away, was scanning. The volume nearest the touchdown began at 20:10 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:40 UTC | TORNADO | 5 W Brunswick | Glynn, GA | STORM SURVEY CONCLUDED A TORNADO OCCURRED WITHIN THE ROYAL DRIVE SUBDIVISION ALONG THE JEKYLL ISLAND CAUSEWAY AND THE LITTLE SATILLA RIVER IN GLYNN COUNTY. DAMAGE WAS ESTIMATED AS EF-1 WITH 90 MPH PEAK WINDS. NUMEROUS TR |
| 19:45 UTC | TSTM WND DMG | 6 W Brunswick | Glynn, GA | PUBLIC REPORT OF TREES DOWN AT THE ROYAL OAKS SUBDIVISION SOUTHWEST OF BRUNSWICK. |
| 20:15 UTC | TORNADO | 4 Nw Dungeness | Camden, GA | NWS SURVEY REVEALED EF2 DAMAGE, ALSO CONFIRMED BY MEASURED 120 MPH WIND FROM COAST GUARD VESSEL. DAMAGE PATH ABOUT 3 MILES LONG, UP TO 1/2 MILE WIDE. NAVY PIO SHOULD BE CONTACTED REGARDING ANY IMPACT TO BASE. |
| 20:23 UTC | HAIL 1 | 2 W Kingsland | Camden, GA | PUBLIC REPORT OF QUARTER SIZE IN KINGSLAND. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2018 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of December 2, 2018
7 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| December 2 | 2:45 AM EST | EF1 | Worth, GA | 1.5 | 350 | $25,000 | ||
| December 2 | 1:49 AM CST | EF0 | Houston, AL | 1.0 | 75 | $15,000 | ||
| December 2 | 9:22 AM EST | EF0 | Tift, GA | 1.9 | 600 | $10,000 | ||
| December 2 | 2:14 PM EST | EF0 | Atkinson, GA | 3.2 | 50 | |||
| December 2 | 2:30 PM EST | EF0 | Atkinson, GA | 0.2 | 50 | $2,000 | ||
| December 2 | 2:40 PM EST | EF1 | Glynn, GA | 0.6 | 80 | |||
| December 2 | 6:48 PM EST | EF0 | Ware, GA | 1.4 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.